Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 28, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 6, 2003, 1:50 PM CDT for Dickson County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 1:50 PM CDT (18:50 UTC)
- Expired
- Apr 6, 2003, 2:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Dickson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 1:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436 WUUS54 KOHX 061850 SVRBNA TNC043-061930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 148 PM CDT SUN APR 6 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKSON COUNTY IN TENNESSEE * UNTIL 230 PM CDT * AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF DICKSON..MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DICKSON AROUND 200 PM CDT AND CHARLOTTE BY 230 PM CDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL, WHICH MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING AND AVOID WINDOWS. && LAT...LON 3615 8753 3603 8746 3615 8724 3633 8745 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 9:44 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 6, 9:44 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 940 PM CDT SUN APR 6 2003 HAVE UPDATED ZONES TO CLEAN UP WORDING AND TO MENTION A FEW STORMS COULD BE SEVERE FOR REMAINDER OF TODAY. ALSO BUMPED UP POPS A TAD. ALSO UPDATED HWO TO MENTION SEVERE FOR TODAY AND TO BEEF UP TONIGHT FOR SEVERE CONCERNS AND HEAVY RAINFALL POTENTIAL. SELS HAS SOUTHWEST CORNER OF MID STATE CLIPPED IN MODERATE RISK AREA THROUGH 12Z MONDAY. .BNA...NONE. BOYD 01
Hazardous weather outlook, Apr 6, 9:07 AM CDT, 4 hours 43 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-071130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 907 AM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE TENNESSEE THIS MORNING AND CONTINUE INTO THE AFTERNOON AS A WARM FRONT MOVES NORTHWARD INTO SOUTHERN MIDDLE TENNESSEE. AN INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL RESULT. THERE IS A SLIGHT RISK OF THUNDERSTORMS BECOMING SEVERE TODAY...BUT MORE LIKELY TONIGHT. ALONG WITH THE SLIGHT RISK OF SEVERE THUNDERSTORMS THE POTENTIAL FOR HEAVY RAINFALL WILL EXIST TONIGHT AS A STRONG STORM SYSTEM APPROACHES. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN CONCERN. RAINFALL WILL BE HEAVY AT TIMES TONIGHT WITH LOCALIZED FLOODING POSSIBLE. RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY TUNED FOR ADDITIONAL INFORMATION CONCERNING THIS DEVELOPING WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY MORNING...WITH THE PASSING FRONTAL SYSTEM A FEW STORMS COULD BE SEVERE ALONG WITH POTENTIALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... TODAY...TONIGHT AND MONDAY MORNING...ACTIVATION OF SPOTTER GROUPS... HAM RADIO OPERATORS AND EMERGENCY MANAGERS MAY BE NEEDED. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:32 AM CDT | Severe Thunderstorm Warning | OHX | Giles | 28 min |
| Apr 6, 12:15 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 45 min |
| Apr 6, 12:58 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 47 min |
| Apr 6, 1:05 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 40 min |
| Apr 6, 1:17 PM CDT | Tornado Warning | OHX | Davidson, Robertson, Sumner | 28 min |
| Apr 6, 1:25 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 35 min |
| Apr 6, 1:35 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 40 min |
| Apr 6, 1:40 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 50 min |
| Apr 6, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 46 min |
| Apr 6, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 43 min |
| Apr 6, 2:48 PM CDT | Flash Flood Warning | OHX | Davidson | 117 min |
| Apr 6, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.